As we age and more medications are prescribed, if you find you suddenly have lots more trouble losing gained weight... check those side effects of any new meds.
After a heart attack I was prescibed Plavix for cholesterol and blood pressure. After 4 years of taking it the cost went from 64 USD a month to 364 USD a month. I had to stop taking it as the US would not allow a generic brand to be sold here.
Hence the cost of having to sop taking it was 2 heart attacks in one evening, I actually died both times. Luckily I got through it with no heart damage. When asked why wasn't I taking the Plavix I told the Cariologist of the cost. She then told me the generic brand just got on the market for 20USD a month, could I afford that? Oh Hell yes!!
The new medication is called Atorvastin and due to the problem at hand I was prescribed 100mg per dose. and told to drop weight.
In about 7 months I gained near 60 lbs and was lectured over and over on my weight. I bought a bike, did daily walking, adjusted my diet and could not lose weight. I was told that I had to take the medication due to it's was the only med that was holding my cholesterol from rising. The fight went on over this for 2 more years.
Finally in desperation I looked up all my meds as I was just diagosed with Chronic renal disease stage 4 (stage 5 is dialysis), and Type 2 Diabetes. I was deperate and I was doing all they asked and they did not believe me. Turns out the Atorvastin had the side effect of ....weight gain!
I called a Bariactric Clinic and set up a consult. Long Story short, I had Gastric Bypass and before going home, I was down to 2 medications compared to 9!
I still take Atorvastin but from 100 mgs to only 10mg daily. No more sign of renal problems nor Diabetes. I have lost from 244lbs to now 120lbs and no problems. I took that surgery serious and knew there were no do-overs.. no 2nd chance with that one. My lab numbers are all right smack in the middle and healthy for 4 years now.
Sadly I felt and looked best at 135lbs but I got bit by a tick we have here and now have an allergy to red meat. I get stomach pain emmensely if I eat beef or pork more than 3 bites. So I lost that additional 14 lbs.
Anyway... check your meds for weight gain side effects if you have a problem and talk to your doctor if a sub can be used.
It's frustrating enough growing older but to not be believed and made to feel it is YOUR fault for being overweight is not right. I hope this can help someone battling this problem.
WhiteElephant Fri 18-Mar-22 14:26:43
WhiteElephant Fri 18-Mar-22 15:10:17
Oopsadaisy1 Fri 18-Mar-22 15:15:58
WhiteElephant Fri 18-Mar-22 15:27:26
Whiff Sat 19-Mar-22 05:39:13
mumofmadboys Sat 19-Mar-22 07:18:15
argymargy Sat 19-Mar-22 07:22:45
Allsorts Sat 19-Mar-22 07:36:50
Marydoll Sat 19-Mar-22 07:40:33
mokryna Sat 19-Mar-22 07:45:48
WhiteElephant Sat 19-Mar-22 12:11:01